Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 191, NWS Jacksonville, FL

July 17, 2000Flagler County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 17, 2000, 2:29 PM EDT for Flagler County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2000, 2:29 PM EDT (18:29 UTC)
Expired
Jul 17, 2000, 3:00 PM EDT
In force
31 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3492 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
1.5
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WUUS52 KJAX 171829
SVRJAX
FLC035-171900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
229 PM EDT MON JUL 17 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL FLAGLER COUNTY IN NORTHEAST FLORIDA

* UNTIL 300 PM EDT

* AT 229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES SOUTH OF BUNNELL...MOVING EAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUNNELL BY 230 PM EDT...
  BEVERLY BEACH AND FLAGLER BEACH BY 235 PM EDT...

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.

$$

LAT...LON 2953 8131 2935 8135 2924 8082 2947 8077

MOBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 9:40 AM EDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jul 17, 9:40 AM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 AM EDT MON JUL 17 2000

SFC ANALYSIS SHOWS FRONT DRAPED ACROSS S GA FROM NEAR SAV TO CSG. A
DIFFUSE PREFRONTAL TROUGH SEEN FROM EXTREME SE GA TO THE NE GULF OF
MEXICO. RADAR SHOWS A SCT LINE OF CONVECTION BEGINNING TO FORM FROM
SRN CHARLTON TO NEAR PERRY. RUC MODEL SHOWS DRIER LOW LEVELS
THROUGHOUT THE DAY OVER S GA WITH AMPLE MOISTURE AVAILABLE OVER N
FL. SOUNDING THIS MORNING INDICATES THE LOW LEVEL MOISTURE AND
INSTABILITY FOR SCT CONVECTION.  PWATER IS AT 1.8 INCHES WITH LI OF
-8 AND...MODIFYING SOUNDING CAPE GETS TO AROUND 5500 J/KG. WILL
LIKELY BUMP UP POPS ABOUT 10 PERCENT AS WELL AS WIND SPEED AND MAY
INCLUDE SLIGHT POP FOR INTERIOR SE GA. TEMPS LOOK ON TRACK FOR NOW.

MARINE...GRAYS REEF AVERAGING 17 KT PAST FEW HOURS WITH SEAS
DECREASING TO AROUND 3 FT. SAUF1 SHOWS ABOUT 10-15 KT PAST HOUR. RUC
AND MESO-ETA INDICATE PRES GRADIENT WEAKENING ACROSS SE GA THIS
AFTERNOON SO WILL TAKE DOWN SCA. TO THE S...HESITANT TO TAKE DOWN
THE SCEC FOR FL WATERS AS SOUNDING AND VWP PROFILE INDICATED STIFF
WINDS AT 25-30 KT AT 2 KFT SO WILL PROBABLY KEEP IT GOING FOR NOW.

.JAX...
.GA...FIRE WX WATCH CHARLTON AND WARE THIS AFTERNOON.
.FL...NONE

ARS

In the hours before

Special weather statement, Jul 17, 12:30 PM EDT, 1 hour 59 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-172000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1230 PM EDT MON JUL 17 2000

A LINE OF SCATTERED SHOWERS ALONG WITH A FEW EMBEDDED THUNDERSTORMS
WILL MOVE EASTWARD OVER THE FLORIDA PENINSULA DURING THE EARLY
AFTERNOON. THE LINE IS EXPECTED TO MOVE OVER THE ADJACENT ATLANTIC
WATERS BY THE EARLY AFTERNOON WITH MOST OF THE SHOWERS REMAINING TO
THE SOUTH OF SAWGRASS. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING...WIND GUSTS OVER 40 MPH ...BRIEF HEAVY
RAIN...AND SMALL HAIL AS THE LINE MOVES EAST AT AROUND 20 MPH.

OTHERWISE...THERE WILL BE ISOLATED SHOWERS AND THUNDERSTORMS
DEVELOPING IN THE HEAT OF THE AFTERNOON.

ALTHOUGH THERE IS THE POTENTIAL OF ISOLATED SEVERE
STORMS......SPOTTER ACTIVATION IS NOT ANTICIPATED.

HOT TEMPERATURES THIS AFTERNOON WILL PRODUCE HEAT INDICES IN THE 105
TO 110 RANGE OVER SOUTHEAST GEORGIA AND NORTH FLORIDA.  USE CAUTION
AND DRINK PLENTY OF WATER WHEN ENGAGING IN OUTDOOR ACTIVITIES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.